Need help? We are here

  • +1 (304) 397-0675
  • support@straightaessays.com

Mrs. Greenway is 25-years-old and is complaining of bloody diarrhea. She claims that she was in good health “except for the last three months when this condition started” (referring to the bloody diarrhea). In the past three months, Mrs. Greenway has had three instances of bloody diarrhea, where it would last for a few days and resolve. Her husband claims that her appetite is “just not what it used to be” while she tells you she has been “feeling more tired than usual.” She says she has a stressful job and has been getting occasional headaches for which she takes one 200 mg Advil for. Her husband adds that she “smokes one pack of cigarettes a day” to relieve her stress. Mrs. Greenway reports abdominal tenderness upon palpation. The physician suspects that Mrs. Greenway has inflammatory bowel disease. From your pharmacology class, you know that some of the treatments Mrs. Greenway may receive include anti-diarrheals, immunosuppressive agents and corticosteroids.
Pharmacology Questions
1. With a diagnosis of inflammatory bowel disease, what could be discussed with Mrs. Greenway regarding changes to her diet and lifestyle?  How would you present this information to Mrs. Greenway?
2. Mrs. Greenway receives a prescription for Prednisone for 7 days. How would you educate Mrs. Greenway regarding the mechanism of action of this medication?  What sort of side effects could she expect?
3.  Mrs. Greenway is worried about the potential serious side effects of taking an immunosuppressive agent.  She states, “…I read on the Internet that you can get cancer or something even worse, from taking immunosuppressive agents…”  What is your initial response to Mrs. Greenway’s concern regarding the potential serious side effects?
4. Mrs. Greenway returns after 4-weeks with a severe flare-up for which she is prescribed a corticosteroid suppository.  Mrs. Greenway wonders why she got a different medication that is administered rectally. What should you tell her about why this route of administration was chosen?  How would you instruct her on how to administer it?
5. Mrs. Greenway is experiencing severe diarrhea with this current flare-up, having to go to the toilet 12-14 times per day.  She has been taking the antidiarrheal loperamide for 48 hours to help relieve the diarrhea.  Mrs. Greenway has complaints of a dry mouth, lethargy, tachycardia and voiding once every 24 hours, and states she is concerned about these side effects.  List 3 questions and the rationale for asking the questions, being very specific, that you would like to ask Mrs. Greenway based on the information in this question.